# SDR 2010FA0001058

- Difficulty date: June 27, 2010
- Submitted: September 27, 2010
- Operation: Air carrier
- Aircraft: N1386C
- Make and model: Lkheed P2V5F
- Aircraft serial: 128422
- Aircraft time: 2,046 hours, 2,923 cycles
- System (JASC): 2910 · Hydraulic System, Main
- Part: Regulator Valve
- Part number: HC5520
- Part serial: 235
- Condition: Out Of Tolerance
- Location: Hyd System
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

MAIN HYD SYS UNLOADER VALVE PN HC5520, SN 235 WAS REMOVED FROM THE ACFT POST-INCIDENT AND WAS BENCH TESTED FOR FUNCTION.  NORMAL VALVE PRESSURE RANGE UNLOADS AT 1,675 - 1,725 PSI AND LOADS AT 1,400 - 1,500 PSI. SUBJECT VALVE WAS FOUND TO UNLOAD PRESSURE AT APPROX 1,500 PSI AND RELOAD AT APPROX 1,250 PSI. THIS CONDITION RESULTED IN EXCESSIVE CYCLING OF THE VALVE, AND REPEATED HAMMERING OF THE HYD SYS RESULTING IN THE METAL FATIGUE AND CATASTROPHIC BURST OF THE RETARDANT TANK DOOR EMERGENCY HYD PRESSURE LINE. THE LINE FAILURE ALLOWED THE MAIN HYD SYS AND TANK EMERGENCY SYS TO LOSE PRESSURE AND FLUID WHICH LEAD TO THE FLIGHT CREW DECLARING AND IN-FLIGHT EMERGENCY FOR HYD SYS FAILURE.
